Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking fluvoxamine and experiencing uncontrollable crying and panic attack. Taking medol. Is it a side effect?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I am taking fluvoxamine currently as prescribed by my doctor to try for OCD. I have been slowly increasing by 50mg every week and just as of Thursday, am up to 200mg. The last couple of days I have been experiencing uncontrollable crying and panic attack like symptoms. In doing research online, I have noted that Midol as well as caffeine may cause this with Luvox. I have coffee every day, but have not noticed greater anxiety issues until Saturday. I started taking midol 2 days ago for premenstrual cramping, and am wondering if the combination may be causing me the issue, or if it is possible that it was just the increase in fluvoxamine
Posted Sat, 19 Oct 2013 in Anxiety and Stress
Answered by Dr. Preeti Parakh 55 minutes later
Brief Answer:
Unlikely to be due to Midol.

Detailed Answer:

Welcome to Healthcare Magic!

It is true that Midol should be taken with caution by people on fluvoxamine but this is due to an increased risk of bleeding. Regarding coffee, fluvoxamine can increase caffeine levels in the body by preventing its break down, which can result in insomnia and irritability.

Your present symptoms appear to be due to worsening of anxiety and in my opinion, are due to the rise in fluvoxamine dose. Worsening of anxiety is not uncommon in patients on SSRIs. In my opinion, you should inform your doctor about this and discuss with him regarding going back to the previous dose. Once you are back on the previous dose, wait for a few days before trying to hike it again. Even otherwise, 150 mg of fluvoxamine is a decent dose and one should wait for a few weeks to see the full extent of response on this dose before deciding to hike it further to 200 mg.

Hope this answers your query. Please feel free to ask if you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor